Vol. 55, No. 2, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On graphical regular representations of cyclic extensions of groups

Wilfried Imrich and Mark E. Watkins

Vol. 55 (1974), No. 2, 461–477
Abstract

A simple graph X is said to be a graphical regular representation (GRR) of an abstract group G if the automorphism group of X is a regular permutation group and is isomorphic to G. If a group G1 is a cyclic extension of a group G which admits a GRR, the question is posed whether G1 also admits a GRR. Nowitz and Watkins have given an affirmative answer if G1 is non-abelian and finite and the index [G1 : G] 5. This paper applies some new graph theoretical techniques to investigate the problem if [G1 : G] = 2,3 or 4, whether or not G1 is finite. As long as G1 is non-abelian, an affirmative answer can again be given except in only finitely many unresolved cases.

Mathematical Subject Classification 2000
Primary: 05C25
Milestones
Received: 2 February 1972
Revised: 1 October 1973
Published: 1 December 1974
Authors
Wilfried Imrich
Montanuniversität Leoben
Franz-Josef-Straße 18
8700 Leoben
Austria
http://personal.unileoben.ac.at/imrich/
Mark E. Watkins